Tags

Type your tag names separated by a space and hit enter

[IgA vasculitis with massive hemorrhage from the jejunum after steroid administration].
Nihon Shokakibyo Gakkai Zasshi 2020; 117(1):64-71NS

Abstract

A 45-year-old Japanese man presenting with leg purpura, abdominal pain, and arthralgia was diagnosed with IgA vasculitis. His symptoms resolved after the intravenous administration of prednisolone. However, on day 20 of admission, he experienced bloody discharge and hypovolemic shock. The bleeding point was not identified on contrast-enhanced computed tomography scanning. The blood loss was approximately 10800ml and the patient received transfusions of 48 units of concentrated red blood cells, 18 units of fresh frozen plasma, and 30 units of concentrated platelets. Laparotomy and enteroscopy were performed through the incision of the jejunum to detect the bleeding source. Spurting bleeding was observed during the enteroscopy and partial resection of the jejunum was performed. Histopathological examination of the resected specimen revealed large vessels beneath the jejunal ulcer scar, suggesting bleeding from a Dieulafoy's lesion. Leukocytoclastic vasculitis or cytomegalovirus infection was not observed in the resected specimen. Gastrointestinal symptoms in patients with IgA vasculitis usually improve with bowel rest and conservative treatment. Administration of steroids or factor XIII is recommended for patients with severe abdominal pain refractory to conservative management. Rarely, massive bleeding, perforation, intussusception, and/or intestinal obstruction occur in the gastrointestinal tract and these complications affect patients' prognoses. The clinical course in the present patient indicated that severe bleeding from the gastrointestinal tract can occur even after symptom remission in patients with IgA vasculitis. In such cases, prompt treatment, including laparotomy and/or enteroscopy, is essential.

Authors+Show Affiliations

Center for Graduate Medical Education, Okayama University Hospital.Department of Gastroenterology and Hepatology, Okayama University Hospital.Department of Gastroenterology and Hepatology, Okayama University Hospital.Department of Gastroenterology and Hepatology, Okayama University Hospital.Department of Gastroenterology and Hepatology, Okayama University Hospital.Department of Gastroenterological Surgery, Okayama University Hospital.Department of Gastroenterology, National Hospital Organization Fukuyama Medical Center.Department of Gastroenterology, National Hospital Organization Fukuyama Medical Center.Department of Gastroenterology, National Hospital Organization Fukuyama Medical Center.Department of Gastroenterology and Hepatology, Okayama University Hospital.

Pub Type(s)

Case Reports
Journal Article

Language

jpn

PubMed ID

31941858

Citation

Yamauchi, Nao, et al. "[IgA Vasculitis With Massive Hemorrhage From the Jejunum After Steroid Administration]." Nihon Shokakibyo Gakkai Zasshi = the Japanese Journal of Gastro-enterology, vol. 117, no. 1, 2020, pp. 64-71.
Yamauchi N, Iwamuro M, Kawano S, et al. [IgA vasculitis with massive hemorrhage from the jejunum after steroid administration]. Nihon Shokakibyo Gakkai Zasshi. 2020;117(1):64-71.
Yamauchi, N., Iwamuro, M., Kawano, S., Yamazaki, T., Baba, Y., Tsumura, T., ... Okada, H. (2020). [IgA vasculitis with massive hemorrhage from the jejunum after steroid administration]. Nihon Shokakibyo Gakkai Zasshi = the Japanese Journal of Gastro-enterology, 117(1), pp. 64-71. doi:10.11405/nisshoshi.117.64.
Yamauchi N, et al. [IgA Vasculitis With Massive Hemorrhage From the Jejunum After Steroid Administration]. Nihon Shokakibyo Gakkai Zasshi. 2020;117(1):64-71. PubMed PMID: 31941858.
* Article titles in AMA citation format should be in sentence-case
TY - JOUR T1 - [IgA vasculitis with massive hemorrhage from the jejunum after steroid administration]. AU - Yamauchi,Nao, AU - Iwamuro,Masaya, AU - Kawano,Seiji, AU - Yamazaki,Tatsuhiro, AU - Baba,Yuki, AU - Tsumura,Tomoko, AU - Hara,Yuta, AU - Kataoka,Junro, AU - Toyokawa,Tatsuya, AU - Okada,Hiroyuki, PY - 2020/1/17/entrez PY - 2020/1/17/pubmed PY - 2020/1/30/medline SP - 64 EP - 71 JF - Nihon Shokakibyo Gakkai zasshi = The Japanese journal of gastro-enterology JO - Nihon Shokakibyo Gakkai Zasshi VL - 117 IS - 1 N2 - A 45-year-old Japanese man presenting with leg purpura, abdominal pain, and arthralgia was diagnosed with IgA vasculitis. His symptoms resolved after the intravenous administration of prednisolone. However, on day 20 of admission, he experienced bloody discharge and hypovolemic shock. The bleeding point was not identified on contrast-enhanced computed tomography scanning. The blood loss was approximately 10800ml and the patient received transfusions of 48 units of concentrated red blood cells, 18 units of fresh frozen plasma, and 30 units of concentrated platelets. Laparotomy and enteroscopy were performed through the incision of the jejunum to detect the bleeding source. Spurting bleeding was observed during the enteroscopy and partial resection of the jejunum was performed. Histopathological examination of the resected specimen revealed large vessels beneath the jejunal ulcer scar, suggesting bleeding from a Dieulafoy's lesion. Leukocytoclastic vasculitis or cytomegalovirus infection was not observed in the resected specimen. Gastrointestinal symptoms in patients with IgA vasculitis usually improve with bowel rest and conservative treatment. Administration of steroids or factor XIII is recommended for patients with severe abdominal pain refractory to conservative management. Rarely, massive bleeding, perforation, intussusception, and/or intestinal obstruction occur in the gastrointestinal tract and these complications affect patients' prognoses. The clinical course in the present patient indicated that severe bleeding from the gastrointestinal tract can occur even after symptom remission in patients with IgA vasculitis. In such cases, prompt treatment, including laparotomy and/or enteroscopy, is essential. SN - 0446-6586 UR - https://www.unboundmedicine.com/medline/citation/31941858/[IgA_vasculitis_with_massive_hemorrhage_from_the_jejunum_after_steroid_administration] L2 - https://dx.doi.org/10.11405/nisshoshi.117.64 DB - PRIME DP - Unbound Medicine ER -